Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 231, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2014, 10:21 PM CDT for Creek County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2014, 10:21 PM CDT (03:21 UTC)
- Expired
- Oct 5, 2014, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Creek County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS54 KTSA 060321
SVRTSA
OKC037-060345-
/O.NEW.KTSA.SV.W.0231.141006T0321Z-141006T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SUN OCT 5 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CREEK COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1045 PM CDT
* AT 1020 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
DRUMRIGHT...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BRISTOW...KELLYVILLE AND
SLICK.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 190 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3614 9646 3590 9606 3585 9613 3585 9619
3581 9619 3573 9631 3600 9660
TIME...MOT...LOC 0321Z 309DEG 24KT 3601 9645
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
594
WWUS54 KTSA 060326
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT SUN OCT 5 2014
OKC037-060345-
/O.CON.KTSA.SV.W.0231.000000T0000Z-141006T0345Z/
CREEK OK-
1026 PM CDT SUN OCT 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CREEK COUNTY
UNTIL 1045 PM CDT...
AT 1025 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
KELLYVILLE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BRISTOW...KELLYVILLE AND
SLICK
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 190 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 9642 3595 9613 3590 9606 3585 9613
3585 9619 3581 9619 3573 9631 3598 9658
TIME...MOT...LOC 0327Z 307DEG 26KT 3597 9637
HAIL...1.00IN
WIND...60MPH
$$939
WWUS54 KTSA 060334
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT SUN OCT 5 2014
OKC037-060345-
/O.CON.KTSA.SV.W.0231.000000T0000Z-141006T0345Z/
CREEK OK-
1034 PM CDT SUN OCT 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CREEK COUNTY
UNTIL 1045 PM CDT...
AT 1033 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
KELLYVILLE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BRISTOW...KELLYVILLE AND
SLICK
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 190 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3608 9635 3597 9616 3590 9606 3585 9613
3585 9619 3581 9619 3573 9631 3593 9652
TIME...MOT...LOC 0334Z 307DEG 26KT 3594 9632
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:14 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 5, 9:14 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 914 PM CDT SUN OCT 5 2014 ...UPDATE... .DISCUSSION... WIDELY SCATTERED SHOWERS ALONG WITH AN OCCASIONAL THUNDERSTORM IN ASSOCIATION WITH UPPER SPEED MAX CONTINUE TO PUSH INTO FAR NE OK THIS EVENING. COULD SEE SOME GUSTY WINDS WITH THIS ACTIVITY GIVEN THE RELATIVELY DRY LOW-LEVEL AIRMASS IN PLACE. ADDITIONAL SHOWERS/THUNDERSTORMS POSSIBLE LATER TONIGHT OVER PARTS OF SE OK/WRN AR WHERE LOW-LEVEL MOISTURE HAS BEEN INCREASING. SOME MARGINALLY SEVERE HAIL IS POSSIBLE WITH THIS ACTIVITY. TWEAKED POPS SOME THROUGH THE REMAINDER OF THE EVENING...OTHERWISE FORECAST IN GOOD SHAPE. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 82 60 89 / 20 10 10 0 FSM 58 81 61 85 / 40 30 30 10 MLC 61 84 64 88 / 20 20 20 0 BVO 50 80 51 87 / 20 10 10 0 FYV 54 76 54 85 / 20 20 20 10 BYV 57 76 57 83 / 20 20 20 0 MKO 56 82 60 87 / 20 20 20 0 MIO 51 76 56 85 / 20 10 10 0 F10 57 84 60 89 / 20 20 10 0 HHW 60 84 65 87 / 20 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....99
Hazardous weather outlook, Oct 5, 5:20 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SUN OCT 5 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 520 PM CDT SUN OCT 5 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...SOUTHEAST OF A NOWATA TO OKMULGEE LINE. ONSET...AFTER 10 PM. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...MAINLY ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS...AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. ELEVATED INSTABILITY APPEARS SUFFICIENT TO SUPPORT A FEW STRONG STORMS...ESPECIALLY LATE TONIGHT AS COVERAGE IS EXPECTED TO INCREASE AT THAT TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA MONDAY AND MONDAY NIGHT. HIGHEST STORM COVERAGE IS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. STORMS THAT DEVELOP MONDAY AFTERNOON WILL CARRY A LIMITED SEVERE POTENTIAL...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN RISKS. TEMPERATURES WILL WARM THROUGH THE MIDDLE OF THE WEEK. SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN TOWARDS THE LATTER PART OF THE WORK WEEK...WITH WIDESPREAD RAINFALL POSSIBLE LATE THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 5, 10:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN OCT 5 2014
OKZ064-060345-
CREEK OK-
1011 PM CDT SUN OCT 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 1011 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OILTON...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...OILTON...SILVER CITY AND
KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9656 3616 9645 3593 9609 3576 9635
3604 9663 3613 9663
TIME...MOT...LOC 0311Z 314DEG 37KT 3609 9652The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:11 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Oct 5, 10:45 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 45 min |
| Oct 5, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 22 min |
| Oct 5, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Oct 5, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 33 min |
| Oct 5, 11:36 PM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
| Oct 6, 12:00 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee | 45 min |
| Oct 6, 12:26 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 34 min |
| Oct 6, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 37 min |
| Oct 6, 1:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 1:50 AM CDT | Special Weather Statement | TSA | Haskell | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.